Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How u can be effected with HIV
Jun 24, 2013

If a woman is exposed through sex with a man on prezista medication .what is the probability of being transmitted

Response from Dr. Hightow-Weidman

Hello there- The risk of transmission from man to woman (or woman to man or man to man, etc...) depends on the viral load of the seropositive person. Higher viral loads confer highest transmission risk. Those on medications with undetectable viral loads pose a lower risk of transmission but just telling me that the man was on prezista doesn't mean that they were taking the medication or had a low viral load. In addition, other factors influence transmission such as the presence of other stds and the nature of the risk (unprotected for protected sex). Hope that helps. take care LHW



Previous
Need help doctor... Please...
Next
Medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement